| Model Number |
FV420T |
| Medical Device Problem Codes |
Mechanical Problem (1384); Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
Hydrocephalus (3272)
| Date of Event |
11/03/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection deposits on the shuntassistant and an incrustation of the catheter were observed through the visual inspection.No significant deformations or damage were detected.The measurement of the plane parallelism of the progav housing showed a deformation of -0.048 mm.Permeability test: a permeability test has shown that both valves are permeable.Some particles were flushed out during the test.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the valves operated within the accepted tolerance in both positions.Adjustment test: the progav was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Internal inspection : after dismantling of the valves, deposits were found in both valves.To make the proteins / deposits in the shunt system more visible, they were colored using a staining solution.Results : based on our investigation results, we can determine deposits and a deformation.The deposits and the deformation had no effect to the technical properties at the time of the investigation.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
Event or Problem Description
It was reported that a progav shuntsystem (part # fv420t) was implanted during a procedure performed on (b)(6) 2013.According to the complainant, the shunt system was believed to be operated in overdrainage and was difficult to adjust.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 10 years, 3 months, height: 144 centimeters (cm), weight: 36.5 kilograms (kg), gender: female.